Metformin

Metformin is an antidiabetic drug used as the first-line medication for the treatment of type 2 diabetes, especially in overweight patients. It works by restoring your body's response to the naturally produced insulin. It also reduces the blood sugar by decreasing the sugar production in the liver and its absorption in the intestine.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the reason for persistent high FBS even after medication?

Query: Hello doctor, My FBS used to be around 100-115 while on Metformin 500 mg twice daily (diabetic and PCOS). Recently I have been tired, and feeling hot in the nights, getting night sweats. My FBS was between 150-165 and I visited my doctor and some tests confirmed and he diagnosed me with NASH and pu...  Read Full »


Dr. Penchala Prasad Kandikattu

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. You have to wait at least two weeks to know whether the drug is working or not. Do regular exercise and yoga. Avoid alcohol and smoking. Eat green leafy vegetables and fruits. Avoid irregular meals, please check whether you are suffering from hypothyroidism or me...  Read Full »

For 7.5 HbA1c level, should Gemer 1 tablet be continued?

Query: Hi doctor, Last month, my HbA1C was 7.5. I was advised to take Gemer 1 tablet before breakfast for 30 days. My LDL cholesterol is 119 mg/dL, HDL is 40mg/dL and triglycerides 161 mg/dL. My age is 49. Should I continue Gemer 1 along with other medicines? Kindly suggest.  Read Full »


Dr. Talal Hussain

Family Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The HbA1C level of above 7 is a confirmatory diagnosis of diabetes mellitus. So, now you are a diabetic and should receive full diabetic management ranging from diet modification, exercise and medication. As far as tablet Gemer 1 mg (Glimepiride) is concerned, I suggest ...  Read Full »

My periods are irregular and not conceiving. Please help.

Query: Hi doctor, I have had a history of irregular periods and now I am failing to get pregnant. To highlight about my past, I started having my periods from the age of 14 and had irregular periods always. Sometimes, I had heavy flow for 7 to 8 days and sometimes it was scanty for only 2 days. I was put ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. You are a clear cut case of PCOS (polycystic ovarian syndrome). If you are not intending to get pregnant soon, then you should be started on monthly pills of Krimson 35 or Ginette 35 with Cyproterone acetate from day 3 of your cycle for at least three to six month...  Read Full »

How to manage leg injury in a diabetic?

Query: Hi doctor, I was recently diagnosed to be diabetic. I am on Glycine-SR 500. One week back, I got a small injury in my right leg. Now, some pus is coming from that injury. Last week, my fasting and postprandial blood sugar were 139 and 228 respectively. Please let me know the treatment that I need t...  Read Full »


Dr. Ankush Gupta

Criticalcare Physician, Family Physician, General Practitioner, Diabetologist

Answer: Hello, Welcome to icliniq.com. Pus from a wound means infection. So, you need to visit your nearby hospital immediately and get it dressed. Also, start the antibiotics prescribed by them. Healing is hampered in diabetes so it needs immediate attention. Your blood sugar levels are high. I suggest cha...  Read Full »

Can Metformin 500 cause cancer in some?

Query: I have diabetes type 2. I am a female. My age is 27 and my weight is 43 kgs. I am currently been taking glimepiride and metformin 500. My height is 5'1''. I have read that metformin 500is recalled due to cancer scare. Require alternative medicine. My last sugar check was 395 mg  Read Full »


Dr. Prabhakaran Selvam

Diabetologist, General Medicine Physician, Sonologist, Toxicologist

Answer: Hello greetings.. Happy to give consultation to u. With the above given history, u r sugar levels are very much high and u need to control u r sugars as early as possible. The current medications are not at all enough to control u r sugars. I will give u the prescription. Regarding metformin, the ...  Read Full »

What causes hypoglycemia?

Query: Hi doctor, My mother has been suffering from diabetes for three years. She is 61 years old and weighs 40 kg. She was on Gemer-1. Early morning around 5 AM, she often complains of excessive sweating and weakness. Sweating stops after taking tea, biscuit or sugar. She has stopped taking medication for...  Read Full »


Dr. Sandeep V Nair

Diabetologist, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your mother is getting hypoglycemic attacks during early morning hours. Hypoglycemic attacks are episodes of low blood sugar values occurring in blood. Due to this she is having excessive sweating and weakness. Taking a sweet item is the correct treatment for such an atta...  Read Full »

Does hormonal imbalance cause difficulty to conceive?

Query: Hi doctor, I was diagnosed with PCOS and my insulin and prolactin levels are 30.9 and 60 respectively. My doctor put me on Glucophage and Prolactin for these before two months. I got my periods on the same month. But, until now no signs of periods. I have mild thigh pain, heaviness in my stomach, li...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Your insulin and prolactin levels are high and you have been rightly started on Glucophage (Metformin) and a dopamine agonist. This will help bring down the levels over the next two to three weeks and shall help balance your hormones. If the menses are missing for more...  Read Full »

With insulin, my dad has stomach pain and swollen feet. Should he switch to Metformin again?

Query: Hello doctor, My dad has type 2 diabetes. He is on insulin 14 mg a day and twice on some days. He has been having severe stomach pain for weeks and now he has lost a lot of weight. Since being on insulin his feet have become swollen, and his eyes yellow. Prior to insulin, he was on Metformin but ...  Read Full »


Dr. Nadeem Abootty

Diabetologist

Answer: Hi, Welcome to icliniq.com. From your history, it seems your father is suffering from uncontrolled Diabetes mellitus for seven months or more which was not controlled with Metformin. The present complaints you have mentioned after starting insulin, may not be actually related to insulin rather ma...  Read Full »

My blood sugar level is high though on medication. Please suggest on how to control it.

Query: Hi doctor, I need a consultation on my diabetes. My fasting plasma glucose is 226 mg/dL and in PP it is 390 mg/dL. I am currently on Diamicron MR, Volix 0.3, and Novomix pen 30/70. Please suggest.  Read Full »


Dr. Zulfiqar Ahmed

Endocrinologist, Diabetologist

Answer: Hi, Welcome to icliniq.com. Your sugar is uncontrolled and Vitamin D is low as well. You did not tell how much you are using Diamicron, Volix and Novomix. Please let me know the doses. Another thing is you should get checked urine albumin creatinine ratio and I think you may need a change in medi...  Read Full »

My mom's diabetes medicines are making her feel dizzy and weak. Please help.

Query: Hi doctor, My mother is 53 years old. She is a diabetic and under medication. Her list of medications is as follows: For diabetes, Glyciphage SR 1 gm (1-0-1) and Volibo 0.2 (0-1-0). For cholesterol, Stator 10 (0-0-1) and for stamina, Stamina-OD (1-0-0). Under medication, her sugar levels before ...  Read Full »


Dr. Sandeep V Nair

Diabetologist, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. As I can gather from the details given, your mother is having uncontrolled blood sugar value. The possible reasons might be lack of exercise and poor diet control. The target blood sugar values that your mother should attain are between 100 and 130 before food and betwee...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.